Hail, Lane
- When
- August 24, 5:40 PM PST
- Where
- Lane County, Oakridge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.750, -122.467
A NWS spotter's father near Oakridge reported 3/4-inch diameter hail from a thunderstorm.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Aug 24, 2:00 PM PST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT TUE AUG 24 2004 .SYNOPSIS...A STRONG WEATHER SYSTEM WILL MOVE THROUGH WESTERN OREGON TONIGHT AS THE JET STREAM SAGS SOUTHWARD ACROSS THE AREA. STRONG WESTERLY FLOW WILL BRING PLENTY OF MOISTURE TO THE AREA THROUGH THURSDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTH BEGINNING THURSDAY NIGHT. WEAK WEATHER SYSTEMS WILL CONTINUE TO MOVE ACROSS THE TOP OF THIS RIDGE...STAYING NORTH OF OUR FORECAST AREA. && .SHORT TERM...DOPPLER RADAR SHOWS SHOWERS CONTINUING THIS AFTERNOON ...BUT THE INTENSITY HAS DECREASED AS THE MAIN BAND OF HEAVIER SHOWERS HAS MOVED EAST OF THE CASCADES. SHOWER ACTIVITY MOVING ONTO THE COAST DOES SEEM TO BE DIMINISHING THIS AFTERNOON. A MUCH STRONGER WEATHER SYSTEM WILL MOVE INTO OREGON TONIGHT AS THE JET STREAM SAGS SOUTH INTO THE AREA. EXPECT THIS SYSTEM TO PRODUCE HEAVY RAINS AGAIN AS MODEL QPFS AND PWS ARE SUBSTANTIAL FOR THIS TIME OF YEAR. 850 MB INFLOW WINDS WITH THIS SYSTEM ARE 30 TO 40 KT. PLENTY OF OROGRAPHIC WESTERLY FLOW BEHIND THE FRONT FOR LOTS OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. THE JET STAYS TO OUR SOUTH THROUGH THURSDAY WITH SHOWERS SLOWLY DIMINISHING. MODELS BEGIN BUILDING A FLAT RIDGE OVER THE REGION FROM THE SOUTH BEGINNING THURSDAY NIGHT WITH THE AIR MASS DRYING AND WARMING FRIDAY. LIKENS .LONG TERM...MODELS ARE IN FAIRLY GOOD AGREEMENT IN KEEPING A FLAT RIDGE OVER THE REGION IN THE EARLY PART OF THE EXTENDED FORECAST WITH HIGH HEIGHTS. MODELS CONTINUE TO HAVE WEAK SYSTEMS MOVING ACROSS THE TOP OF THIS RIDGE. CONFIDENCE LEVEL GOES WAY DOWN BY DAY 7 AS MODELS DIVERGE WITH THEIR SOLUTIONS. AT THE PRESENT TIME WILL STAY WITH THE CURRENT IDEA OF DRY THROUGH DAY 7 WITH SLIGHTLY COOLER TEMPERATURES FOR DAY 7. && .PRELIMINARY POINT POPS AST ++8531 PDX ++8531 SLE ++8531 EUG 7+8531 && .PQR WATCHES/WARNINGS/ADVISORIES... .OR/WA...SMALL CRAFT ADVISORY ALL WATERS.
ORZ001>013-WAZ019>023-039-040-251230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OREGON 530 AM PDT TUE AUG 24 2004 ORZ001>013-PZZ210-250-255-270-275-WAZ019>023-039-040-241300- NORTH OREGON COAST-SOUTH WASHINGTON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE- NORTH OREGON CASCADE FOOTHILLS-CASCADE FOOTHILLS IN LANE COUNTY- NORTH OREGON CASCADES-CASCADES OF LANE COUNTY- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- LOWER COLUMBIA AND I-5 CORRIDOR IN COWLITZ COUNTY-WILLAPA HILLS- 535 AM PDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE... TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. $
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
A NWS spotter's father near Oakridge reported 3/4-inch diameter hail from a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419051.